Title: Fuzzy regional inequality measurement: a new stochastic dominance approach with application to Tunisia

Authors: Amal Jmaii; Besma Belhadj

Addresses: Department of Economics and Quantitative Methods, SOIE, University of Tunis, Tunisia, 41-Bouchoucha-Bardo 2000, Tunisia ' Department of Economics and Quantitative Methods, SOIE, University of Tunis, Tunisia, 41-Bouchoucha-Bardo 2000, Tunisia

Abstract: Since the economic reforms in 1986, Tunisia's economic growth and urbanisation has occurred a dramatic increases in regional inequality, and a corollary threat to sustainable development and social cohesion. This research clearly demonstrates that the spatial distribution of ethnic minorities reflects not only their spatial segregation, but also the degree of their socio-economic exclusion from the majority. This paper proposes a fuzzy version of dynamic stochastic approach to analyse between-region inequalities. We propose a class of fuzzy index and include them in a stochastic dominance framework to present a dominance criterion enable to class regional distribution. This study contributes to the literatures of inequalities as it takes into consideration the intrinsic nature of poverty.

Keywords: fuzzy approach; regional inequalities; Tunisia; data approximation for Bayesian network; stochastic dominance approach.

DOI: 10.1504/IJIEI.2017.086614

International Journal of Intelligent Engineering Informatics, 2017 Vol.5 No.3, pp.296 - 307

Available online: 04 Sep 2017 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article